PDA

View Full Version : Butrans Patch......another out of the ordinary medication that im trying



LenaT14
06-15-2012, 11:59 PM
Hey there, so my trial with LDN was a bust so I decided to go back on Plaquenil but with a lower dose that will hopefully help and not make me succeptible (sp?!) to every cold or virus near me! I went to see my rheumy earlier this week and told him that he had 10 days to make me better so I can go back to work...he thanked me for not putting him under pressure very sarcastically and smiled!
We discussed his concern for any of the immunosuppresants because of my sensitivity to even the mildest of drugs and suggested a 10 mcg/hr Butrans patch to help with the daily pain until the plaq kicks in without making me drowsy like norco etc. SO....i put the patch on last night and except for a dull headache all day, I felt pretty dang good!!! :) No drowsy, upset stomach or anything!
Does anyone have experience with this patch? I want to swim/take baths etc and I dont know if I need to do anything special to it 1st, AND i would like to see if there are alternative spots to put it so its better hidden like my hip....is this possible??? Any feedback would be awesome as theres not much info out there...... :)

jolynnhughes
06-16-2012, 11:15 AM
Lena,

I would ask your pharmacist that question, and if he does not know, ask your doctor who the rep is that calls on him from that company. The rep should be able to answer those questions. I used to be a pharmaceutical rep. We welcomed those types of questions because we wanted taking our medication to be convenient for as many patients as possible. When patients can take medication and continue to live as they normally do, they are more likely to be compliant and report positive experiences to their doctors. Negative experiences mean a doctor will discontinue prescribing.

So glad to hear you have found something that helps! I've not yet been diagnosed, but I go to the rheumy for the first time on Tuesday. I'm compiling a medication reference page and symptom and treatment pages. Should I receive the dreaded news, I'll be armed and ready. Good luck to you, and I hope my recommendation pays off.

magistramarla
06-17-2012, 06:27 PM
Lena,
This sounds helpful. I'm also extremely sensitive to most meds. Please keep us informed about how this works for you.
I would love to have that information, too.
Hugs,
Marla

LenaT14
06-19-2012, 07:14 AM
Good Morning,
Its been absolutlely amazing so far, zero side effects and its been 5 days! I got super sleepy yesterday after Sunday out by the pool but I think rise in body temp makes meds increase and so I need to watch out for that but thats the only weird thing thats happened. No tummy upsets, drowsiness, pain, anything! Im supposed to change it on Thursday and im not looking forward to getting the actual patch off, but if it keeps improving my quality of life as much as it has then I will take it :)